MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD X-FORCE BALLOON DILATION CATHETER; URETHRAL BALLOON DILATION CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD X-FORCE BALLOON DILATION CATHETER; URETHRAL BALLOON DILATION CATHETER
Model Number 998804
Medical Device Problem Codes Inflation Problem (1310); Device Handling Problem (3265)
Health Effect - Clinical Codes No Patient Involvement (2645); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the pressure of the inflation device would not increase during the pretest.
 
Event or Problem Description
It was reported that the pressure of the inflation device did not increase during pretest.
 
Additional Manufacturer Narrative
The reported event was confirmed as use related.The root cause of this failure is over-pressurization of the device.The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "instructions for use: preparation: make all aspiration and injection maneuvers with the lock lever pushed left, i.E., unlocked.Unlock the piston by pushing the lock lever left.In this position, you can freely pull the piston back for aspiration, or push it forward for injection.To lock the piston in position, slide the lever right to the straight up position.1.Prepare a solution of contrast medium and normal saline in a small sterile bowl or in the well provided with the package.Check balloon catheter and contrast medium instructions for specific contrast mixture recommendations.2.Orient the tubing downward into the contrast medium.3.Push the release lever left and aspirate enough solution to fill the syringe.4.Hold the device upright to purge the air from the syringe and connecting tube.Tap the syringe lightly, if necessary, to remove all the air bubbles and fill the connecting tube completely.5.Inspect the syringe and tubing to ensure that the device has been completely purged.6.Adjust the syringe volume to 3 to 4cc.If more contrast solution is needed, submerge the syringe tip into the basin of solution and aspirate." h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.

Brand Name
BARD X-FORCE BALLOON DILATION CATHETER
Common Device Name
URETHRAL BALLOON DILATION CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key10850765
Report Number1018233-2020-21001
Device Sequence Number982494
Product Code EZN
UDI-Device Identifier10801741052764
UDI-Public(01)10801741052764
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050875
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number998804
Device Catalogue Number998804
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2020
Initial Date Received by Manufacturer 10/26/2020
Supplement Date Received by Manufacturer06/24/2021
Initial Report FDA Received Date11/17/2020
Supplement Report FDA Received Date07/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;